Posted By Lisa on December 13, 1998 at 15:05:24:
I am a healthy, active 39 year old female who had aortic valve replacement in March of 1998 with a St. Jude valve. Generally I have been recovering just great. My stenosis was ruled as hereditary, I have always had a heart murmur, no symptons before surgery. My mother had the same surgery a few years back so I opted to have an echo just to check, because of the murmur. My questions is, after surgery I had a few bouts with limb numbness and black outs accompanied with dizziness. My cardiologist and neurologist increased my coumadin from 5 and 7 mgs to alternating 10 and 12 1/2 mgs. I have felt fine, until today I had a period when my eye sight was very strange, almost like double vision, but my eyes felt like they were locked in place??? and I also was very dizzy?? This had happened a few times after surgery but not since my coumadin was increased. Could there be something wrong with the valve, I have had an echo following and everything was ok. What is going on? My cardiologist just keeps changing my coumadin level. I have two children and a wonderful husband. I do not want to have a stroke or anything. My neurologist had said that these occurances were tiny platelets in my bloodstream and that increased coumadin should remedy this. These symptons seem like mini stroke symptons. Do you have any suggestions??